Alert archive / Minnesota / Tornado Warnings in 2024

Tornado Warning 13, NWS Duluth, MN

June 18, 2024Cass County, Itasca County, Minnesota

NWS Duluth, MN issued this tornado warning at Jun 18, 2024, 3:10 PM CDT for Cass County, Itasca County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2024, 3:10 PM CDT (20:10 UTC)
Expired
Jun 18, 2024, 3:47 PM CDT
In force
37 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Cass County, MN, Itasca County, MN

The radar

The Duluth radar (KDLH), 123 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:24 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

058 
WFUS53 KDLH 182010
TORDLH
MNC021-061-182100-
/O.NEW.KDLH.TO.W.0013.240618T2010Z-240618T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Duluth MN
310 PM CDT Tue Jun 18 2024

The National Weather Service in Duluth MN has issued a

* Tornado Warning for...
  Central Itasca County in north central Minnesota...
  Northeastern Cass County in north central Minnesota...

* Until 400 PM CDT.

* At 310 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Zemple, or 14 miles northwest of Grand Rapids,
  moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur. Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  central Itasca and northeastern Cass Counties, including the
  following locations... Lawrence Lake, Bass Lake, Wabana Lake,
  Spider Lake, Ball Club Lake, Bovey, Marble, Balsam Lake, and
  Calumet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4718 9392 4741 9397 4765 9321 4733 9323
TIME...MOT...LOC 2010Z 249DEG 37KT 4733 9378 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

NLy
2 follow-up statements
917 
WWUS53 KDLH 182037
SVSDLH

Severe Weather Statement
National Weather Service Duluth MN
337 PM CDT Tue Jun 18 2024

MNC021-182046-
/O.CAN.KDLH.TO.W.0013.000000T0000Z-240618T2100Z/
Cass MN-
337 PM CDT Tue Jun 18 2024

...THE TORNADO WARNING FOR NORTHEASTERN CASS COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has weakened 
and moved out of the warned area. Therefore, the warning has been 
cancelled.

A Tornado Watch remains in effect until 800 PM CDT for north central
Minnesota.

&&

LAT...LON 4723 9367 4750 9368 4765 9321 4733 9323
TIME...MOT...LOC 2036Z 249DEG 37KT 4743 9341 

$$

MNC061-182100-
/O.CON.KDLH.TO.W.0013.000000T0000Z-240618T2100Z/
Itasca MN-
337 PM CDT Tue Jun 18 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR EAST
CENTRAL ITASCA COUNTY...

At 336 PM CDT, a severe thunderstorm capable of producing a tornado 
was located 10 to 15 miles north of Grand Rapids, moving east at 45 
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur. Tree damage is 
         likely.

Locations impacted include...
Grand Rapids, Cohasset, Coleraine, Nashwauk, Taconite, Pokegama Dam,
Hill Annex Mine State Park, Bovey, Marble, Calumet, Balsam Lake,
Lawrence Lake, Bass Lake, Wabana Lake, and Spider Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes can develop quickly from severe thunderstorms. Although a
tornado is not immediately likely, if one is spotted, act quickly and
move to a place of safety inside a sturdy structure such as a
basement or small interior room.

&&

LAT...LON 4723 9367 4750 9368 4765 9321 4733 9323
TIME...MOT...LOC 2036Z 249DEG 37KT 4743 9341 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

NLy
202 
WWUS53 KDLH 182047
SVSDLH

Severe Weather Statement
National Weather Service Duluth MN
347 PM CDT Tue Jun 18 2024

MNC061-182056-
/O.CAN.KDLH.TO.W.0013.000000T0000Z-240618T2100Z/
Itasca MN-
347 PM CDT Tue Jun 18 2024

...THE TORNADO WARNING FOR EAST CENTRAL ITASCA COUNTY IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for north central
Minnesota.

&&

LAT...LON 4723 9367 4750 9368 4765 9321 4733 9323
TIME...MOT...LOC 2041Z 249DEG 37KT 4747 9326 

$$

NLy

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 18, 1:55 PM CDT, 1 hour 15 minutes earlier. Its key messages:

  • Strong to severe thunderstorms are likely to develop this afternoon and evening. Hazards include damaging winds to 70 mph, large hail up to 1.75", locally heavy rainfall possible leading to flash flooding, and a chance for a tornado or two.
  • Much of the Northland is under a Slight Risk (2 out of 5) for severe weather today. Storms will be beginning early this afternoon today and move east-southeast through the afternoon and evening.
  • Cooler temps and high pressure on Wednesday will lead to quiet conditions. Additional shower and thunderstorm chances likely later this weekend into this upcoming weekend.
Area forecast discussion, Jun 18, 1:55 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
155 PM CDT Tue Jun 18 2024

.KEY MESSAGES...

- Strong to severe thunderstorms are likely to develop this
  afternoon and evening. Hazards include damaging winds to 70
  mph, large hail up to 1.75", locally heavy rainfall possible
  leading to flash flooding, and a chance for a tornado or two.

- Much of the Northland is under a Slight Risk (2 out of 5) for
  severe weather today. Storms will be beginning early this
  afternoon today and move east-southeast through the afternoon
  and evening.

- Cooler temps and high pressure on Wednesday will lead to quiet
  conditions. Additional shower and thunderstorm chances likely
  later this weekend into this upcoming weekend.

&&

.DISCUSSION...
Issued at 155 PM CDT Tue Jun 18 2024

This afternoon and evening:

Today is a fairly complex setup, which will be leading to a
conditional threat for severe weather development this afternoon and
evening. 15z surface analysis shows a stationary front located over
northwestern Minnesota, which will be the main source of lift this
afternoon and evening. A negatively-tilted shortwave trough will be
propagating through the northern Great Plains this afternoon and
evening, providing the necessary synoptic forcing to transition the
stationary front into a cold front that will through the CWA. Ahead
of this approaching cold front, a warm front draped across the CWA
from south of Brainerd, up to the Iron Range, and then south towards
the Twin Ports has been firing off scattered to widespread showers
and storms in portions of northeast and north-central Minnesota.

One of the most impressive ingredients with today's severe weather
threat is the high amounts of precipitable water. The 14z
sounding from INL recorded a PWAT of 1.41", which comfortably
places it above the 90th percentile of climatology. Dewpoints
have already been rising into the low 70s across southern
portions of the CWA early this afternoon. Strong southerly flow
provided via a LLJ of 35-40 knots will help advect this deep
moisture northward. Despite persistent cloud cover this
morning, this moisture and warm air advection provided via the
LLJ is expected to help destabilize the atmosphere by this
afternoon across the majority of the CWA. MLCAPE by mid to late
this afternoon will be building around the 1500-2500 J/kg range.
Favorable 0-6km bulk shear of 35-45 knots will help provide
organization to the expected convection later this afternoon.

All severe weather hazards will be possible this afternoon,
including damaging winds up to 70 mph, large hail up to 1.75",
locally heavy rainfall leading to flooding, and a tornado or two.
The tornado potential this afternoon will be contingent on the
amount of discrete convection that can form before storm mode
switches more linear as the storms move into northwest Wisconsin.
High amounts of 0-1km SRH of 200+ m2/s2 present around and south of
the Iron Range and low LCL heights continuing through the afternoon
supports the potential for a tornado or two late this afternoon into
early this evening. As storm mode switches to more linear this
evening, which is supported by the majority of CAMs, tornado concern
will transition towards possible QLCS tornados in the Arrowhead and
Douglas, Burnett, and Washburn early this evening. However, this is
much less of a concern compared to the discrete supercell potential
late this afternoon into the early evening.

One other primary concern with today into tonight's storms is the
flash flooding potential. Antecedent soil moistures are already
saturated across much of the NE MN portion of the CWA, where
1-3" of rain has fallen over the past 24 hours. Additional
rainfall amounts of 2-6" will be possible this afternoon into
tonight as upscale growth leading to training storms occur along
the warm front mainly along and north of U.S. 2 in MN. Since
there has been an increasing trend in QPF in the 12z runs, the
Flood Watch has been expanded to include the inland portions of
Lake and Cook County.

The severe weather potential is expected to decrease this evening as
the storms propagate farther east into northwest Wisconsin, where
instability will be decreasing and shear will be less favorable.

Wednesday through Wednesday night:

After the cold front sweeps through tonight into tomorrow morning,
quieter weather will move in on Wednesday as high pressure builds
over the region. Temperatures tomorrow will be noticeably cooler
with highs in the low to mid 70s for most.

Thursday through the weekend:

The pattern resumes its active behavior with southwest flow bringing
another large system through the region starting Thursday and Friday
with a warm front before a stronger low moves through for Saturday
into Sunday. Ample moisture will move into the region from the Gulf
of Mexico with PWATs rising to near the top of climatology once
again. Instability continues to look anemic during much of this time
period with the heavy rainfall threat being more of a concern. NBM
probabilities have not changed much with chances of an inch or more
slightly increasing to around 60 to 80% and chances for 2 inches or
more at 30 to 50%. Given the rainfall currently occurring, many
areas will be primed to be mainly runoff with saturated ground and
already high rivers and streams.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1230 PM CDT Tue Jun 18 2024

A period of severe thunderstorms is expected across most of
north-central and northeast Minnesota from 20Z Tuesday to 02Z
Wednesday and produces hail to the size of a ping pong ball,
heavy rainfall producing visibility down to 1SM and erratic wind
gusts to 35 knots. The line of strong to severe thunderstorms
moves into northwest Wisconsin after 00Z into 02Z, but weakens
after 03Z as it treks eastward. IFR ceilings are very likely
overnight and into early Wednesday morning through 12Z.
Northwest winds and clearing skies accompany the post-cold front
environment tomorrow 12-18Z.

&&

.MARINE /FOR NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR/...
Issued at 459 AM CDT Tue Jun 18 2024

Periods of showers and storms are expected over western Lake
Superior today into this evening. Strong to severe storms will
be possible this afternoon and evening with wind gusts to 50
knots being possible along with hail to around 1 inch in
diameter. A cold front will work across the western part of the
lake late this afternoon and evening with storms expected to end
following the passage of the front.

Winds outside of any storms today will be southerly at 5 to 15
knots with gusts to 20 to 30 knots, highest near the Twin Ports.
These winds will also generate waves of 2 to 5 feet along the
North Shore. Small Craft Advisories remain in effect for all of
the nearshore waters for today into tonight. High pressure moves
in late tonight and remains in place for Wednesday and Wednesday
light leading to winds under 15 knots.

For the open water discussion, refer to the NWS Marquette Area
Forecast Discussion at weather.gov/mqt.

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...Flood Watch through Wednesday morning for MNZ010>012-018-019-
     025-026.
WI...None.
MARINE...Small Craft Advisory until 1 AM CDT Wednesday for LSZ121-
     144>148-150.
     Small Craft Advisory from 9 PM this evening to 1 AM CDT
     Wednesday for LSZ140>143.

&&

DISCUSSION...Unruh
AVIATION...NLy
MARINE...BJH
Hazardous weather outlook, Jun 18, 1:30 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
130 PM CDT Tue Jun 18 2024

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191830-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
130 PM CDT Tue Jun 18 2024

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...This afternoon and Tonight

Scattered strong to severe thunderstorms are expected today.
Primary hazard is damaging wind gusts to 70 mph, large hail to 2
inches in diameter and a few tornadoes. A Severe Thunderstorm
Watch is in effect for most of Minnesota until 8PM. Periods of
moderate to heavy rain are expected today and tonight. Flash
flooding is possible, and a Flash Flood Watch is in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional rain and thunderstorms are expected late-week into
this weekend. Heavy rain and some flooding issues are possible.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotters are encouraged to report hail, wind damage, and
rainfall amounts to the National Weather Service.

LSZ121-140>148-150-191830-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
130 PM CDT Tue Jun 18 2024

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...This afternoon and Tonight

Strong south winds with gusts up to 25 knots and waves up to 3
feet are expected this evening. A small craft advisory is in
effect. Isolated to scattered strong to severe storms are possible
through this evening with hail, wind, and heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

Levens

More information may be obtained at the following web address:
http://www.weather.gov/duluth

In the hours before

Special weather statement, Jun 18, 12:12 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Duluth MN
1212 PM CDT Tue Jun 18 2024

MNZ018-019-025-026-035-181745-
Central St. Louis MN-Northern Aitkin MN-North Cass MN-
North Itasca MN-South Itasca MN-
1212 PM CDT Tue Jun 18 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ITASCA...
NORTHWESTERN AITKIN AND WEST CENTRAL ST. LOUIS COUNTIES THROUGH 1245
PM CDT...

At 1211 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of McCarthy Beach State Park
to 6 miles northwest of Swatara. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hibbing, Grand Rapids, Cohasset, Coleraine, Keewatin, Nashwauk, Hill
City, Taconite, Warba, Hill Annex Mine State Park, Pokegama Dam,
Gunn, McCarthy Beach State Park, Swatara, Pengilly, Perch Lake,
Blackberry, Bovey, Marble, and La Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4772 9278 4681 9350 4694 9386 4782 9308
TIME...MOT...LOC 1711Z 223DEG 43KT 4763 9319 4696 9379

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CJM/PA
Local storm report, Jun 18, 12:36 PM CDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
1236 PM CDT Tue Jun 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     Hail             5 S Grand Rapids        47.16N 93.52W
06/18/2024  M1.25 Inch       Itasca             MN   Trained Spotter

            Report via social media with photo.

&&

KLL
Special weather statement, Jun 18, 1:11 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Duluth MN
111 PM CDT Tue Jun 18 2024

MNZ011-019-026-181845-
Central St. Louis MN-North St. Louis MN-South Itasca MN-
111 PM CDT Tue Jun 18 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ITASCA AND CENTRAL
ST. LOUIS COUNTIES THROUGH 145 PM CDT...

At 110 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Lake Vermilion to 11 miles
south of Cook to Hibbing. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hibbing, Lake Vermilion, Chisholm, Mountain Iron, Keewatin, Buhl,
Nashwauk, Cook, Angora, Kinney, Leetonia, Shermans Corner, Big Rice
Lake, Kelly Lake, Bois Forte Band Vermillion Lake Area, Trout Lake,
Idington, and West Two Rivers Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4760 9251 4733 9285 4734 9323 4746 9312
      4746 9307 4751 9307 4768 9291 4805 9251
      4809 9207
TIME...MOT...LOC 1810Z 226DEG 44KT 4799 9241 4770 9263 4742 9298

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

KML
Local storm report, Jun 18, 1:44 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
144 PM CDT Tue Jun 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     Hail             8 NW Tower              47.88N 92.39W
06/18/2024  M0.75 Inch       St. Louis          MN   Public

            Report from mPING: Dime (0.75 in.).

&&
Local storm report, Jun 18, 2:12 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
212 PM CDT Tue Jun 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     Rain             6 NW Tower              47.87N 92.37W
06/18/2024  M1.00 Inch       St. Louis          MN   Trained Spotter

            Heavy rain at time of observation.

&&

SG
Local storm report, Jun 18, 2:57 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
257 PM CDT Tue Jun 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Tstm Wnd Dmg     3 NE Brevik             47.12N 94.24W
06/18/2024                   Cass               MN   Trained Spotter

            Trained spotter reports widespread tree
            damage, large white pine branches tossed,
            and power out. Location estimated.

&&

KLL

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:24 PM CDTSpecial Weather StatementDLHCass36 min
Jun 18, 1:33 AM CDTSpecial Weather StatementDLHAitkin, Crow Wing42 min
Jun 18, 2:08 AM CDTSpecial Weather StatementDLHCrow Wing37 min
Jun 18, 2:29 AM CDTSpecial Weather StatementDLHAitkin, Carlton31 min
Jun 18, 2:51 AM CDTAreal Flood AdvisoryDLHAitkin, Carlton, Crow Wing, Saint Louis4 hr
Jun 18, 2:53 AM CDTSpecial Weather StatementDLHCrow Wing37 min
Jun 18, 3:03 AM CDTSpecial Weather StatementDLHAitkin, Carlton42 min
Jun 18, 3:15 AM CDTSpecial Weather StatementDLHAitkin30 min
Jun 18, 3:18 AM CDTSpecial Weather StatementDLHAitkin27 min
Jun 18, 3:23 AM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing, Itasca37 min
Jun 18, 3:40 AM CDTSpecial Weather StatementDLHCarlton35 min
Jun 18, 3:42 AM CDTSpecial Weather StatementDLHAitkin33 min
Jun 18, 4:00 AM CDTSpecial Weather StatementDLHAitkin30 min
Jun 18, 4:25 AM CDTSpecial Weather StatementDLHSaint Louis35 min
Jun 18, 4:29 AM CDTSpecial Weather StatementDLHKoochiching31 min
Jun 18, 4:52 AM CDTSpecial Weather StatementDLHKoochiching23 min
Jun 18, 5:02 AM CDTSevere Thunderstorm WarningDLHCass, Crow Wing, Itasca, Koochiching58 min
Jun 18, 5:09 AM CDTSevere Thunderstorm WarningDLHKoochiching52 min
Jun 18, 5:43 AM CDTSpecial Weather StatementDLHLake32 min
Jun 18, 5:56 AM CDTSpecial Weather StatementDLHCass34 min
Jun 18, 5:58 AM CDTSpecial Weather StatementDLHItasca32 min
Jun 18, 6:03 AM CDTSpecial Weather StatementDLHKoochiching27 min
Jun 18, 6:25 AM CDTSpecial Weather StatementDLHItasca35 min
Jun 18, 6:27 AM CDTSpecial Weather StatementDLHKoochiching33 min
Jun 18, 8:55 AM CDTSpecial Weather StatementDLHItasca35 min
Jun 18, 10:50 AM CDTSpecial Weather StatementDLH25 min
Jun 18, 12:12 PM CDTSpecial Weather StatementDLHItasca33 min
Jun 18, 12:36 PM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis39 min
Jun 18, 1:03 PM CDTAreal Flood AdvisoryDLHCass, Itasca, Saint Louis75 min
Jun 18, 1:11 PM CDTSpecial Weather StatementDLHSaint Louis34 min
Jun 18, 1:28 PM CDTSevere Thunderstorm WarningDLHSaint Louis47 min
Jun 18, 1:57 PM CDTSevere Thunderstorm WarningDLHCass, Itasca48 min
Jun 18, 1:59 PM CDTTornado WarningDLHLake, Saint Louis21 min
Jun 18, 2:13 PM CDTFlash Flood WarningDLHItasca, Saint Louis7 hr
Jun 18, 2:18 PM CDTTornado WarningDLHLake, Saint Louis42 min
Jun 18, 2:46 PM CDTTornado WarningDLHCass, Itasca29 min
Jun 18, 2:48 PM CDTSevere Thunderstorm WarningDLHCass, Itasca42 min
Jun 18, 2:51 PM CDTTornado WarningDLHLake, Saint Louis39 min
Jun 18, 3:05 PM CDTTornado WarningDLHCass, Itasca40 min
Jun 18, 3:09 PM CDTSevere Thunderstorm WarningDLHCass, Itasca, Saint Louis39 min
Jun 18, 3:24 PM CDTFlash Flood Warning Considerable damage threatDLHSaint Louis9 hr
Jun 18, 4:01 PM CDTFlash Flood WarningDLHCass, Crow Wing, Itasca, Koochiching, Saint Louis5 hr
Jun 18, 4:53 PM CDTSpecial Marine WarningDLH67 min
Jun 18, 4:58 PM CDTFlash Flood WarningDLHLake, Saint Louis4 hr
Jun 18, 5:05 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing26 min
Jun 18, 5:07 PM CDTTornado WarningDLHSaint Louis23 min
Jun 18, 5:34 PM CDTTornado Warning Tornado observedDLHSaint Louis24 min
Jun 18, 5:41 PM CDTSpecial Marine WarningDLH64 min
Jun 18, 6:19 PM CDTFlash Flood WarningDLHCook, Lake, Saint Louis6 hr
Jun 18, 6:53 PM CDTMarine Dense Fog AdvisoryDLH12 hr
Jun 18, 6:55 PM CDTAreal Flood AdvisoryDLHAitkin, Carlton, Crow Wing, Itasca, Saint Louis3 hr
Jun 18, 6:56 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis34 min

Nearby

Tornado Warnings in Minnesota, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.